MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL HIP DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. UNIVERSAL HIP DISTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72200626
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that the hip distractor was not tightening on the boot holder clamp.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation and forwarded to the supplier for additional investigation.There was a relationship found between the returned device and the reported incident.The product evaluation confirmed the reported failure.The knob spacer, thrust pivot, handle lock, ball joint lock tube, spherical distractor mount, bellows, barrel nut, mast end cap and clamp bolt required replacement.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.Based on the serial number of this device, the records show that it was manufactured from sep 2012 to oct 2012.The complaint was confirmed.The items identified as needing replacement or repair, have been determined to be from normal wear and tear that is the result of frequent use during this items service life.No containment or corrective actions are recommended at this time.

Brand Name
UNIVERSAL HIP DISTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11567860
Report Number3003604053-2021-00118
Device Sequence Number11643181
Product Code LXH
UDI-Device Identifier03596010562890
UDI-Public03596010562890
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200626
Device Catalogue Number72200626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer09/24/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1